Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach Problems
Jun 27, 2007

I have been on meds for a little over a year, I on truvada, sustiva,and I am doing really well for the most part. My CD4 count went from 234 to 643 in a year and my viral load is undetechable and most of my side effects have went away except. I have what I call hot flashes about an hour After i take my meds. I get very hot an sweat. I when I extercise or do activities that cause strenous activity I get this very very bad pain in my stomach right under my belly button. I get flush and hot. it feels like someone is steping on my stomach. Then after a few mins it slowly fades away and then I'm fine. I have told my doctor and they cant find anything. I was wondering if this is a normal side affect of the meds or should I be worried

Response from Dr. Henry

In some (small minority) patients Sustiva can cause flushing and unusual GI symptoms. The tenofovir in Truvada in a small % of patients can cause a variety of stomach complaints. The only way to pin down if one of the drugs is a cause is to switch off to an alternative drug in a methodical way if no other explanation can be found and the patient considers the symptoms annoying enough to try something different. I assume there is no evidence of gall bladder, pancreatic, H pylori, or other conditions linked to stoa=mach complaints. KH



Previous
irs
Next
positive effects of HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement